Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Warfarin medication problems.
    avatar
    whatitis posted:
    Has anyone had any issues related to taking Warfarin in regards to the medication strength not being what is should? A family member has been having issues with it & so am I now. The strength that the pills say they are, seem much lower. Is there some place I can take a sample of their & mine (warfarin tablets) to have them checked? We are both having INR issues & we get our medication from different places. My family member was the first to think something is wrong since they are not able to maintain their INR level. Within the last two months, I am now having the same issue after being on this for 20 plus years with no problems. I was told that since this is a generic drug the measure is not as refined. But I have been on Warfarin for a very long time. I think the strength is compromised. I really want to get the pill tested. Where can I do that? Help please, as this has become a very serious issue for me now.
    Reply
     
    avatar
    cardiostarusa1 responded:
    Hi:

    "The strength that the pills say they are, seem much lower."

    "I think the strength is compromised."

    Be sure to contact the manufacturer of the drug.

    For those on Coumadin/warfarin therapy, as reported, it is best to manage this narrow therapeutic index drug according to the International Normalized Ratio (INR) guidelines.

    For most clinical conditions/situations, an INR of 2.0/2.5 to 3.0 indicates the appropriate dosage. An INR above 5.0 can be dangerous. An INR of 1.0 indicates no Coumadin/warfarin effect/benefit at all.

    The best way to maintain a proper (appropriate for one's specific condition) INR Coumadin/warfarin level is to basically keep one's diet (food, which includes those that contain vtamin K, and beverages), prescription drug-therapy, etc., the same from day-to-day.

    As applicable, a change/changes in metabolism (or other factors and conditions) can sometimes be responsible for fluctuating/different levels of Coumadin/warfarin.

    Patient resources / Be well-informed

    Cleveland Clinic

    Understanding Coumadin

    http://my.clevelandclinic.org/drugs/Coumadin/hic_Understanding_Coumadin.aspx
    Truestar

    Warfarin/Coumadin

    Introduction

    INTERACTIONS

    http://www.truestarhealth.com/Notes/1539003.html

    _ . _

    Special WARNINGS about Coumadin (warfarin)

    Treatment with so-called blood thinners (it actually does not do that) may increase the risk that fatty plaque will break away from the wall of an artery and lodge at another point, causing the blockage of a blood vessel. If noticing any of the following symptoms, contact your doctor immediately -

    Abdominal pain; abrupt and intense pain in the leg, foot, or toes, blood in the urine, bluish mottling of the skin of the legs and hands, foot ulcers, gangrene, high blood pressure (hypertension), muscle pain, purple toes, rash, or thigh or back pain.

    _ . _

    Best of luck down the road of life.

    Take care,

    CardioStar*

    WebMD member (since 8/99)

    -

    -

    Quote!

    "Be a questioning patient. TALK to your DOCTOR and ASK QUESTIONS. Studies show that patients who ask the most questions, and are most assertive, get the best results. Be vigilant and speak up!"

    - Charles Inlander, People's Medical Society

    .


    It's your future......be there.

    . .

    WebMD/WebMD forums does not provide medical advice, diagnosis or treatment.


    Helpful Tips

    Nix Grapefruit & Statin DrugsExpert
    Grapefruit & statin drugs can be a bad combination. Unlike other citrus fruits, grapefruit contains substances that disable certain ... More
    Was this Helpful?
    17 of 19 found this helpful

    Expert Blog

    The Heart Beat - James Beckerman, MD, FACC

    Dr. James Beckerman shares how small, livable lifestyle changes can have a real impact on your risk of heart attack and stroke...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health General and Consultative Heart Care Center